Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 19, NWS Eureka, CA

November 7, 2021Trinity County, California

NWS Eureka, CA issued this winter weather advisory at Nov 7, 2021, 3:35 AM PST for Trinity County, California. It took effect at Nov 8, 2021, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 7, 2021, 3:35 AM PST (11:35 UTC)
In effect from
Nov 8, 2021, 10:00 AM PST
Expired
Nov 8, 2021, 3:10 AM PST
In force
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2021-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2021-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS46 KEKA 071135
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
335 AM PST Sun Nov 7 2021

CAZ107-071945-
/O.UPG.KEKA.WS.A.0005.211108T1800Z-211109T1500Z/
/O.NEW.KEKA.WS.W.0005.211108T1800Z-211109T1500Z/
Northern Trinity-
335 AM PST Sun Nov 7 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 7 AM PST
TUESDAY ABOVE 3000 FEET...

* WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is 
  expected with locally higher amounts in the Trinity Alps.

* WHERE...Northern Trinity County above 3000 feet.

* WHEN...From 10 AM Monday to 7 AM PST Tuesday.

* IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain 
  Summit and Hwy 299 at Buckhorn Summit.

* ADDITIONAL DETAILS...Accumulation around an inch of snow is
  possible as low as 2500 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ108-071945-
/O.NEW.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/
Southern Trinity-
335 AM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY ABOVE 3000 FEET...

* WHAT...1 to 3 inches of snow expected above 3000 feet.

* WHERE...Southern Trinity County above 3000 feet.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Light snow accumulation along highway 36 and highway 3

* ADDITIONAL DETAILS....Accumulation around an inch of snow is
  possible as low as 2500 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
3 follow-up statements
847 
WWUS46 KEKA 072313
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
313 PM PST Sun Nov 7 2021

CAZ107-080715-
/O.CON.KEKA.WS.W.0005.211108T1800Z-211109T1500Z/
Northern Trinity-
313 PM PST Sun Nov 7 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
7 AM PST TUESDAY ABOVE 3000 FEET...

* WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is 
  expected with locally higher amounts in the Trinity Alps.

* WHERE...Northern Trinity County above 3000 feet.

* WHEN...From 10 AM Monday to 7 AM PST Tuesday.

* IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain 
  Summit and Hwy 299 at Buckhorn Summit.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ108-080715-
/O.CON.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/
Southern Trinity-
313 PM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM
PST MONDAY ABOVE 3000 FEET...

* WHAT...1 to 3 inches of snow expected above 3000 feet.

* WHERE...Southern Trinity County above 3000 feet.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Light snow accumulation along highway 36 and highway
  3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
392 
WWUS46 KEKA 080712
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1112 PM PST Sun Nov 7 2021

CAZ107-081515-
/O.CON.KEKA.WS.W.0005.211108T1800Z-211109T1500Z/
Northern Trinity-
1112 PM PST Sun Nov 7 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
7 AM PST TUESDAY ABOVE 3000 FEET...

* WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is 
  expected with locally higher amounts in the Trinity Alps.

* WHERE...Northern Trinity County above 3000 feet.

* WHEN...From 10 AM Monday to 7 AM PST Tuesday.

* IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain
  Summit and Hwy 299 at Buckhorn Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ108-081515-
/O.CON.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/
Southern Trinity-
1112 PM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM
PST MONDAY ABOVE 3000 FEET...

* WHAT...1 to 3 inches of snow expected above 3000 feet.

* WHERE...Southern Trinity County above 3000 feet.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Light snow accumulation along highway 36 and highway
  3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
697 
WWUS46 KEKA 081110
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
310 AM PST Mon Nov 8 2021

CAZ108-081215-
/O.CAN.KEKA.WW.Y.0019.211108T1800Z-211109T0600Z/
Southern Trinity-
310 AM PST Mon Nov 8 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow is now expected to be restricted to higher elevations. Brief
periods of non accumulating snow are still possible along 
Highways 3 and 36.

$$

CAZ107-081915-
/O.EXT.KEKA.WS.W.0005.211108T2300Z-211109T1500Z/
Northern Trinity-
310 AM PST Mon Nov 8 2021

...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM PST TUESDAY ABOVE 3000 FEET...

* WHAT...Snow above 3000 feet. Accumulation of 4 to 8 inches is 
  expected with locally higher amounts in the Trinity Alps.

* WHERE...Northern Trinity County above 3000 feet.

* WHEN...From 10 AM Monday to 7 AM PST Tuesday.

* IMPACTS...Snow covered roads including Hwy 3 at Scott Mountain
  Summit and Hwy 299 at Buckhorn Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 6, 3:15 PM PDT, 13 hours 20 minutes earlier.

Area forecast discussion, Nov 6, 3:15 PM PDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
315 PM PDT Sat Nov 6 2021

.SYNOPSIS...Occasional rain showers will continue through tonight,
mainly north of Cape Mendocino. Cooler, drier weather is expected
late Sunday and Monday before another front moves in later
Monday. Strong winds, widespread rain, and high elevation snow are
all expected with this second front.

&&

.DISCUSSION...Isolated to scattered showers have been drifting in
from the west today, with a couple lone lightning strikes detected
over the ocean. Sunday will turn partly cloudy or sunny for most of
the CWA, with the exception of Del Norte where some light shower
chances will remain.

On Monday, a strong area of low pressure will approach supported by
a strong Pacific jet. Wind impacts with this system are standing out
at this time, with models still supporting 925mb winds exceeding 70
mph. Most of this should hold over the waters, with uncertainty
remaining how how far eastward the southerly jet will push. Wind
Advisory criteria is on track to be met for ridges and coastal
regions, with current model support for coastal winds to gust from
45 mph to over 50 mph. Coastal ridges may graze or just exceed 60
mph in gusts late Monday afternoon and evening. There will be a
moderately strengthen 'atmospheric river' water vapor plume with
this system, but it appears to be focused more south of the CWA.
There may be some instability ahead of this system, but for now it
looks to push south and stay mostly over the waters for thunderstorm
chances.

Rain is currently expected behind the front with around 1 to 2
inches to fall throughout the area with higher amounts at higher
elevations. Amounts will be much lower around Humboldt Bay thanks to
downsloping winds off the King Range. Moderate snow will fall in the
higher elevations of Trinity county. Bumped up snow some based on
the latest NAM guidance which better resolves the snow-level
lowering dynamics form the upsloping winds that will develop. Scott
Summit could see 8 to 10 inches and Buckhorn Summit could see 4 to 6
inches. Lower elevations down to 2000 feet including Weaverville
could see around an inch of snow early in the event, but this will
likely be replaced by rain as snow levels rise behind the front.
These amounts have lead to the issuance of a winter storm watch.
Model spread is currently large regarding exact snow fall amounts,
so high resolution models will need to be watched closely as they
become available.

&&

.AVIATION...SHRA continues moving across the Northwest California
this afternoon and this is expected to tapper off tonight.
Meanwhile, SCT-BKN low to mid-level clouds continues streaming
across the area. MVFR to VFR conditions is expected to persist at
all terminals through the TAF period. Light SSW winds from 5 to 10
kts across the coastal terminals, while relative light and variable
winds persist at UKI. Sly conditions will gradually clearing late
tonight into Sunday. Some low ceilings and fog will likely develop
at UKI by early Sunday morning.

&&

.MARINE...Showers continues moving across the waters through
this evening. A moderate mid-period northwesterly swell building
into the waters this afternoon will peak up to around 10 feet by
evening. This swell combined with the decay westerly short-period
swell will generate a wave height from 10 to 13 feet by late
afternoon and evening. A Small Craft Advisory is in place to
highlight this through tonight. The mid-period northwesterly swell is
expected to slowly subside through Tuesday. Southerly winds will
continue to diminish in the northern waters through Sunday morning,
followed by gentle to moderate southerlies. Meanwhile relative light
winds remains south of Cape Mendocino.

Early next week a very strong low pressure will bring a gale force
sustained southerly winds up to 40 kts across the waters, with storm
force gusts possible in the northern waters by Monday evening. A
Gale Watch is in place to highlighting the strong winds. The
potential for storm force winds is certainly there, but confidence
is much lower for that. A larger waves are expected with this as
well, but again confidence is low on how large due to the large
model uncertainty.

Mid to late week winds are generally expected to be fairly light.
Another mid period northwest swell is expected to move in Wednesday
night, but current models just have it around 9 feet at 12 seconds.
MKK/ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 2 AM to 8 AM PST Sunday for CAZ106-110-
     111-114.

     Freeze Watch from late Sunday night through Monday morning
     for CAZ106-110-111-114.

     Winter Storm Watch from Monday morning through Tuesday
     morning for CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Watch from Monday afternoon through late Monday night
     for PZZ450-455-470-475.

     Small Craft Advisory until 1 AM PST Sunday for PZZ450-470-
     475.

     Small Craft Advisory from 6 PM PDT this evening to 1 AM PST
     Sunday for PZZ455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 7, 3:21 AM PST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
321 AM PST Sun Nov 7 2021

CAZ112-113-115-081130-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
321 AM PST Sun Nov 7 2021

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ111-114-081130-
Northeastern Mendocino Interior-Northern Lake-
321 AM PST Sun Nov 7 2021

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST MONDAY...

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ101>105-109-081130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast-
321 AM PST Sun Nov 7 2021

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST MONDAY...

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong southerly winds expected Monday evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ106-110-081130-
Southern Humboldt Interior-Northwestern Mendocino Interior-
321 AM PST Sun Nov 7 2021

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST MONDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST MONDAY...

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong southerly winds expected Monday evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ107-081130-
Northern Trinity-
321 AM PST Sun Nov 7 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 7 AM PST
TUESDAY...

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rapid snowfall expected at elevations above 3000ft.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ108-081130-
Southern Trinity-
321 AM PST Sun Nov 7 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Light snowfall expected Monday afternoon followed by rain.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:09 AM PSTGale WarningEKA50 hr
Nov 7, 3:09 AM PSTStorm WarningEKA47 hr
Nov 7, 3:35 AM PSTWinter Storm WarningEKA51 hr
Nov 7, 3:41 AM PSTFrost AdvisoryEKAHumboldt, Lake, Mendocino28 hr
Nov 7, 3:41 AM PSTWind AdvisoryEKADel Norte, Humboldt, Mendocino42 hr

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.